Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 591, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 3:10 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 2, 2017, 4:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carter County, OK, Garvin County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WUUS54 KOUN 022010
SVROUN
OKC019-049-099-022100-
/O.NEW.KOUN.SV.W.0591.170702T2010Z-170702T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
310 PM CDT SUN JUL 2 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Garvin County in southern Oklahoma...
Northwestern Carter County in southern Oklahoma...
Western Murray County in southern Oklahoma...
* Until 400 PM CDT
* At 310 PM CDT, a severe thunderstorm was located near Pooleville,
moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Davis, Wynnewood, Katie, Hennepin, Pooleville and Turner Falls.
This includes Interstate 35 between mile markers 52 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3430 9727 3441 9747 3471 9735 3458 9702
TIME...MOT...LOC 2010Z 211DEG 17KT 3441 9734
HAIL...1.50IN
WIND...60MPH
$$
..speg.2 follow-up statements
826
WWUS54 KOUN 022038
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
338 PM CDT SUN JUL 2 2017
OKC019-022048-
/O.CAN.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Carter OK-
338 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARTER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Garvin and Murray Counties. Therefore, the warning has been
cancelled for Carter County.
LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2038Z 214DEG 18KT 3452 9722
$$
OKC049-099-022100-
/O.CON.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Garvin OK-Murray OK-
338 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL GARVIN AND WESTERN MURRAY COUNTIES...
At 338 PM CDT, a severe thunderstorm was located 5 miles west of
Davis, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davis, Wynnewood and Turner Falls.
This includes Interstate 35 between mile markers 52 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2038Z 214DEG 18KT 3452 9722
HAIL...1.00IN
WIND...60MPH
$$
..speg.056
WWUS54 KOUN 022055
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
355 PM CDT SUN JUL 2 2017
OKC049-099-022103-
/O.EXP.KOUN.SV.W.0591.000000T0000Z-170702T2100Z/
Garvin OK-Murray OK-
355 PM CDT SUN JUL 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GARVIN AND
WESTERN MURRAY COUNTIES WILL EXPIRE AT 400 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However,
frequent lightning and gusty winds will persist in the area,
including Lake of the Arbuckles and Chickasaw National Recreation
Area. People involved in outdoor activities should remain alert.
LAT...LON 3438 9720 3450 9733 3467 9725 3458 9702
TIME...MOT...LOC 2053Z 211DEG 17KT 3458 9718
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 216 PM CDT Sun Jul 2 2017 .DISCUSSION... Rain chances and location of said rain continues to be main challenge moving forward the next several days. MCV moving across southwest toward central Oklahoma expected to be mechanism for development of scattered convection across portions of central into southeast Oklahoma this afternoon and evening. Sufficient instability exists for a few marginally severe storms, but should be more multicell and pulse as wind shear remains very weak. As we move through the next several days it will be tough to really nail down timing and locations, much like today will likely be driven by small scale features that will not show themselves on scales that models are able to get a handle on. Therefore will have to cont to follow the signals the models do pick up on. The first of which is a minor shortwave that drop southeast out of the high plains of CO overnight. This will aid in development of complex of storms that may move back into western Oklahoma overnight and approach central Oklahoma toward morning. This feature then continue to drift south/southeast keeping better rain chances in areas near and northeast of the OKC metro Tuesday. Next feature will be shortwave that drops south through Plains Tuesday night into Wednesday, which may provide one more day with chance of rain come Wednesday. After this we begin to come under the influence of upper ridge that build north and northeast into central Rockies into the central Plains. This will likely shut off the better rain chances and leave us with hot and muggy weather by the end of the week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 73 90 / 30 30 40 30 Hobart OK 71 93 73 95 / 30 30 30 20 Wichita Falls TX 74 95 75 96 / 20 30 20 20 Gage OK 69 93 68 93 / 30 20 40 20 Ponca City OK 70 88 71 87 / 40 30 60 40 Durant OK 74 91 74 91 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jul 2, 12:02 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Sun Jul 2 2017 OKZ004>048-050>052-TXZ083>090-031715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Sun Jul 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms are expected to develop again this afternoon, mainly east of a line from Alva to Clinton to Hobart Oklahoma to Seymour Texas. Some of these storms could become strong or marginally severe. Additional thunderstorms are possible across northern Oklahoma after midnight as storms move southeast from the Colorado high plains. Locally heavy rainfall will accompany will be possible both this afternoon and overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms are possible Monday though Thursday at times. Strong to marginally severe storms will be possible again on Monday and Tuesday, mainly across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 2, 2:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT SUN JUL 2 2017
OKZ006-007-021945-
Alfalfa OK-Grant OK-
212 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Alfalfa and
southwestern Grant Counties Until 245 PM CDT...
AT 209 PM CDT, a strong thunderstorm was located 4 miles northeast
of Helena, moving northeast at 20 MPH. Another strong thunderstorm
was located near Nash.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3668 9788 3659 9805 3659 9810 3656 9811
3649 9824 3663 9837 3688 9809
TIME...MOT...LOC 1909Z 233DEG 16KT 3660 9824
..speg.Special weather statement, Jul 2, 2:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 216 PM CDT SUN JUL 2 2017 OKZ026-021945- Lincoln OK- 216 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Lincoln County Until 245 PM CDT... AT 215 PM CDT, a strong thunderstorm was located near Wellston, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Frequent cloud to ground lightning... LAT...LON 3557 9707 3566 9714 3591 9693 3570 9673 TIME...MOT...LOC 1915Z 231DEG 17KT 3566 9706 ..speg.
Special weather statement, Jul 2, 2:25 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT SUN JUL 2 2017
OKZ025-022000-
Oklahoma OK-
225 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma County Until 300 PM
CDT...
AT 224 PM CDT, A line of strong thunderstorms were reported along a
line extending from north Oklahoma City to near Choctaw, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3537 9725 3538 9730 3558 9762 3573 9752
3572 9714 3545 9714
TIME...MOT...LOC 1924Z 219DEG 26KT 3560 9750 3547 9729
..speg.Local storm report, Jul 2, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL WELLSTON 35.70N 97.06W
07/02/2017 E1.00 INCH LINCOLN OK EMERGENCY MNGR
&&Special weather statement, Jul 2, 2:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 247 PM CDT SUN JUL 2 2017 OKZ006-007-022015- Alfalfa OK-Grant OK- 247 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and western Grant Counties Until 315 PM CDT... AT 245 PM CDT, strong thunderstorms were along a line extending from 4 miles northwest of Pond Creek to near Great Salt Plains Lake, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3695 9760 3659 9778 3659 9832 3695 9823 TIME...MOT...LOC 1945Z 210DEG 31KT 3670 9787 3672 9817 30
Special weather statement, Jul 2, 2:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 248 PM CDT SUN JUL 2 2017 OKZ040-041-046-022015- Carter OK-Garvin OK-Murray OK- 248 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...south central Garvin and northwestern Murray Counties Until 315 PM CDT... AT 247 PM CDT, a strong thunderstorm was located near Graham, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3433 9732 3432 9756 3462 9745 3461 9719 TIME...MOT...LOC 1947Z 210DEG 31KT 3438 9744 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:13 AM CDT | Special Weather Statement | OUN | Harmon | 47 min |
| Jul 2, 4:57 AM CDT | Special Weather Statement | OUN | Harmon | 48 min |
| Jul 2, 5:25 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 20 min |
| Jul 2, 5:45 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 30 min |
| Jul 2, 2:12 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jul 2, 2:16 PM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jul 2, 2:22 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 38 min |
| Jul 2, 2:25 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 2, 2:47 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jul 2, 2:48 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Jul 2, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 42 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 30 min |
| Jul 2, 3:12 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Jul 2, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 41 min |
| Jul 2, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pontotoc, Pottawatomie, Seminole | 46 min |
| Jul 2, 3:34 PM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jul 2, 3:51 PM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Jul 2, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 29 min |
| Jul 2, 4:02 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 2, 4:14 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jul 2, 4:18 PM CDT | Flash Flood Warning | OUN | Seminole | 3 hr |
| Jul 2, 4:19 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jul 2, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 53 min |
| Jul 2, 4:24 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jul 2, 4:25 PM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 24 min |
| Jul 2, 4:54 PM CDT | Special Weather Statement | OUN | Carter, Love | 36 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| Jul 2, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 32 min |
| Jul 2, 5:10 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 2, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 47 min |
| Jul 2, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 48 min |
| Jul 2, 6:10 PM CDT | Special Weather Statement | OUN | McClain | 50 min |
| Jul 2, 6:12 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jul 2, 6:17 PM CDT | Flash Flood Warning | OUN | Coal, Murray, Pontotoc | 6 hr |
| Jul 2, 6:19 PM CDT | Special Weather Statement | OUN | Carter | 41 min |
| Jul 2, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 38 min |
| Jul 2, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 49 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Jul 2, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 48 min |
| Jul 2, 6:45 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Jul 2, 6:53 PM CDT | Flash Flood Warning | OUN | Coal | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.